Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 78, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 16, 2007, 2:29 PM EDT for Louisa County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2007, 2:29 PM EDT (18:29 UTC)
- Expired
- Jul 16, 2007, 3:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Louisa County, VA
The radar
The Sterling radar (KLWX), 118 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 1:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:20 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 16, 12:20 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1220 PM EDT MON JUL 16 2007 .SYNOPSIS... HIGH PRESSURE REMAINS PARKED OFF THE SOUTHEAST COAST...KEEPING A WARM AND MOIST SOUTHWEST FLOW OVER THE AREA FOR MOST OF THE WORK WEEK. A CHANGE FINALLY COMES BY THIS WEEKEND AS A FRONT PUSHES THROUGH THE REGION. && .NEAR TERM /THROUGH TONIGHT/... FORECAST GENERALLY ON TRACK ATTM...MADE ONLY SOME QUICK UPDATES TO SKY GRIDS WITH LESS CLD COVER OVER SOUTHEASTERN HALF OF CWA AS CLDS MOVE OUT INTO ERY AFTN. HAVE UPPED POPS SLIGHTLY FOR LATER THIS AFTN/THIS EVENING...WITH MODELS AND FORECAST SNDINGS INDICATING SCT/ISO TSTM DVLPMT OVER PIEDMONT (ESP ALONG AND E OF I-85) ...PROPAGATING E/SE INTO NE NC COUNTIES. CPAE IN THESE AREAS GENERALLY RUNNING AOA 2K J/KG. CUD BE ENOUGH TO INSTIGATE SOME PULSE SVR WITH GUSTY WNDS AS PRIMARY HAZARD (FRZ LVL AOA 14K FT). (MUCH OF AREA IN SLGT RISK THIS AFTN). WENT WITH AREAL COVERAGE WORDING FOR ZFP AND DIGITAL DATABASE...WITH PULSY NATURE OF STORMS LATER TDA. GENLY ARND 20-30 POP WL DO THE TRICK. ZFPAKQ SENT 16Z. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... FCST SOUNDS LIKE A BROKEN RECORD THROUGH TUES...SLIGHT CHANCE POPS IN OUR NW ZONES...LOW END CHANCE POPS IN OUR SE...HIGH TEMPS 90 TO 95 DEGREES. IF GFS SOLN PANS OUT...WE MAY SEE CLEARER SKIES ON WED AS TROUGH LIFTS NORTHWARD SLIGHTLY. DUE TO THIS POSSIBILITY...HAVE ALSO INCREASED MAX TEMPS ON WED WITH MORE SUN...INTO THE MID TO UPR 90S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A SLIGHTLY MORE ACTIVE PATTERN TOWARDS THE END OF THE WORK WEEK...A SERIES OF S/WS PASS OVERHEAD OR TO OUR NORTH FOR THURS AND FRI SO HAVE INCREASED POPS SLIGHTLY TO ACCOUNT FOR THIS. WITH MORE CLOUD CVR AND HIGHER RAIN CHANCES...MAX TEMPS SHOULD BE BACK DOWN TO AROUND 90 DEGREES BOTH DAYS. FINALLY A CHANGE IN THE PATTERN EXPECTED BY THE END OF THE WEEK. THE PERSISTANT TROUGH OVER THE NE WILL DIG FURTHER SOUTH LATE FRI/SAT IN RESPONSE TO A MORE POTENT S/W MVG AROUND IT...AND SHOULD PUSH A FRONT THROUGH THE AREA ON SAT. MODELS ARE BECOMING MORE CONSISTENT WITH THIS FEATURE SO CONFIDENCE IS GRADUALLY INCREASING ALTHOUGH IM SURE TIMING WILL NEED TO BE ADJUSTED SOME OVER THE NEXT SEVERAL DAYS. HAVE DECIDED TO KNOCK POPS DOWN LATE SAT/SUN BEHIND THE FRONT. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... GENERALLY VFR CONDS EXPECTED TDY THRU ERLY TUE MORNG...WITH ISLTD MVFR CONDS FOR FOG ERLY THIS MORNG AND TUE MORNG. CONTINUED GENERALLY VFR/MVFR CONDS FOR TUE THRU FRI...WITH INCREASING CHCS FOR SHRAS/TSRAS AND LWR CIGS ESPLY THU AND FRI DUE TO MOIST SSW FLO AND APPROACH OF FRNTL BNDRY. && .MARINE... NO HEADLINES FOR TDY THRU TUE NGT...WITH SSW WNDS 15 KT OR LESS AND WAVES 1 TO 2 FT AND SEAS 2 TO 4 FT...DUE TO FLO ARND BERMUDA HI PRES. NO REAL CHANGE IN THE WNDS UNTIL POSSIBLY LATE FRI WHEN COLD FRNT SLIDES INTO THE REGION FM THE W. SEAS MAY COME UP MIDDLE TO LATE WEEK...ESPLY NRN CSTL WTRS DUE TO PERSISTENT SSW WNDS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MAM NEAR TERM...MAM SHORT TERM...JYM LONG TERM...JYM AVIATION...TMG MARINE...TMG
Hazardous weather outlook, Jul 16, 1:19 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 119 PM EDT MON JUL 16 2007 ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102- VAZ048-049-060>100-171000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 119 PM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT ACROSS THE REGION. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SOME STORMS COULD BECOME STRONG TO SEVERE...WITH STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL AS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH MOST OF THE WEEK. A FRONT IS EXPECTED TO MOVE INTO THE AREA TOWARDS THE WEEKEND...FURTHER INCREASING THE THUNDERSTORM THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. 05
In the hours before
Special weather statement, Jul 16, 1:59 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 159 PM EDT MON JUL 16 2007 VAZ049-161900- LOUISA VA- 159 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORM MOVING INTO NORTHWEST LOUISA COUNTY... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL ALBEMARLE COUNTY...OR ABOUT 17 MILES NORTH OF PALMYRA...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR WALDROP AT 215 PM EDT...BOSWELLS TAVERN AT 220 PM EDT...GREEN SPRINGS AT 235 PM EDT...TREVILIANS AT 245 PM EDT...VAWTER CORNER AT 255 PM EDT. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 25
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:00 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Louisa | 45 min |
| Jul 16, 3:10 PM EDT | Tornado Warning | AKQ | Louisa | 15 min |
| Jul 16, 3:24 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Louisa | 51 min |
| Jul 16, 4:03 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland, Hanover, Henrico | 42 min |
| Jul 16, 5:10 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 16, 5:25 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 16, 5:31 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 16, 5:32 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Richmond | 43 min |
| Jul 16, 6:18 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jul 16, 6:22 PM EDT | Special Marine Warning | AKQ | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.